January 22, 2019
I am in my third week of radiation and have an alarming amount of gas. Is this normal?
January 23, 2019
Hi - I did 33 days of radiation combined with hormone therapy a year ago and did not find that I had any additional gas. This was a second coming of PC after 5 years of remission after the initial surgery, so if you are not in that phase, then my experience may not have been equivalent. I empathize with you because every day the radiologists would ask if I had gas! Kind of embarrassing when they are all women, you have it, and it blocks the area they are going to radiate. They sent me back out a couple of times to work up a fart to clear the area!
Good luck with your
Richard Faust Admin
January 30, 2019
Hi Edward1. Sorry that you are having these gas issues in relation to the radiation treatment. It does not seem to be a much discussed side effect, however I did find some references. This page from Stanford Health discusses "Managing Gas and Bloating During Cancer Treatment:" https://stanfordhealthcare.org/medical-clinics/cancer-nutrition-services/managing-side-effects/gas-and-bloating.html. In addition, this pamphlet on managing radiation side effects of prostate cancer therapy lists gas as a potential side effect if the bowel gets irritated: https://www.rvh.on.ca/smrcp/smrcp_library/treatment/Managing%20Side%20Effects%20of%20Prostate%20Radiation%20Therapy.pdf. Your doctor should be able to provide additional information on what may be happening and what you may be able to do about it. Wishing you the best. Richard (ProstateCancer.net Team)